Texas, 2005

Hail in Texas, April 25, 2005

April 25, 2005 · NWS BRO · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the first event at Apr 24, 6:25 PM CST, 7 hours 14 minutes earlier.

Area forecast discussion, Apr 24, 6:25 PM CST, 7 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
725 PM CDT SUN APR 24 2005

.DISCUSSION...LATEST VSBY SATELLITE IMAGES PRIOR TO SUNSET IN THE
RGV SHOW CLEARING SKIES OVER THE REGION AS THE UPPER TROUGH MOVES
EAST. THE UPPER FLOW PATTERN FLATTENS BY MONDAY MORNING...AWAITING
INFLUENCE FROM THE MEAN UPPER TROUGH CENTERED OVER THE GREAT LAKES
WHICH HELPS PULL A FRONTAL BOUNDARY TOWARD THE VALLEY TUESDAY
NOONISH. SOME DRIER AIR WILL ENTER THE WESTERN VALLEY BY LATE
TUESDAY NIGHT...AS DEWPOINTS FALL TO THE UPPER 40S AND LOWER 50S
THERE. CLOSER TO THE COAST...DEWPOINT REMAIN IN THE 60S BY SUNRISE
WEDNESDAY IN A WEAK NORTHEAST SURFACE FLOW. RETURN FLOW EXPECTED BY
THURSDAY...WITH SOUTHEAST WINDS AROUND 15 MPH BY AFTERNOON.

PRIOR TO FROPA TUESDAY...SOUTH WINDS MAY INCREASE TO NEAR 20 KNOTS
ALONG THE COAST...AND NEAR BRO AND HRL. LITTLE CHC FOR RAIN IS
ANTICIPATED UNTIL LATE NEXT WEEKEND...AS STRONG SOUTHERLY FLOW
DEVELOPS AHEAD OF AN APPROACHING PACIFIC FRONT.

WILL REMOVE POPS FROM ZONES PER CURRENT TRENDS INDICATED BY
SATELLITE AND LOCAL RADARS AND CLEAR SKIES SOMEWHAT.
&&

.PREV DISCUSSION...OVERALL 500 MILLIBAR FLOW OVER THE SOUTH TEXAS
AREA WILL BE DOMINATED BY A ZONAL/RIDGING PATTERN AS TROFFING DIGS
IN OVER THE CENTRAL AND EASTERN PORTIONS OF THE COUNTRY.  THIS
TROFFING OVER THE CENTRAL U.S. WILL PUSH THROUGH A FAIRLY DRY COLD
FRONT ON TUESDAY.  SOME MARGINAL MOISTURE ADVECTION OCCURS LATE
MONDAY AND EARLY TUESDAY AHEAD OF THE FRONT BUT THIS DOES NOT APPEAR
TOO SIGNIFICANT SO WILL NOT INCLUDE MAJOR POPS.  THE RETURNING
SOUTHEASTERN SURFACE FLOW TONIGHT WILL INCREASE THE WARM AIR
ADVECTION NICELY TONIGHT AND MONDAY.  ACCORDINGLY...MAV TEMPERATURES
ARE A LITTLE WARMER IN COMPARISON TO MET GUIDANCE WITH BOTH SHOWING
A GOOD WARMUP IN THE SHORT TERM. FURTHER INTO THE EXTENDED RANGE
PERIOD...THE 500 MILLIBAR TROFFING OVER THE CENTRAL AND EASTERN U.S.
PULLS NORTH ALLOWING BROAD RIDGING TO BUILD OVER THE TEXAS COASTLINE
THIS WILL KEEP A DRY AND HOT PATTERN PREVAILING INTO THE LATTER
PORTION OF THE PERIOD DRIVING UP TEMPERATURES TO ABOVE CLIMO.
MOISTURE LEVELS REMAIN LIMITED IN THE LONGER RANGES UNTIL ANOTHER
500 MILLIBAR SHORT WAVE DIVES INTO THE SOUTH CENTRAL PLAINS STATES
TOWARDS NEXT WEEKEND PULLING IN SOME BETTER MOISTURE.  THIS 500
MILLIBAR TROUGH WILL PULL ANOTHER FAIRLY DRY COLD FRONT THROUGH DEEP
SOUTH TEXAS NEXT WEEKEND...BUT WITH THE VERY LIMITED MOISTURE VALUES
WILL ONCE AGAIN ONLY INCLUDE SLIGHT CHANCE POPS.
&&

.MARINE...(UPDATED) MSAS SURFACE ANALYSIS INDICATED LIGHT TO
MODERATE SOUTHEAST WINDS ACROSS THE COASTAL WATERS THIS EVENING.
SEAS WERE NEAR 3 FEET WITH EAST TO SOUTHEAST WINDS NEAR 14 KNOTS AT
BUOY020. WINDS EXPECTED TO CONTINUE TO VEER TO THE SOUTHEAST
OFFSHORE TONIGHT. NO CHANGES EXPECTED TO CURRENT MARINE
GRIDS/ZONES.  &&

.AVIATION...(UPDATED) VISIBLE SATELLITE IMAGES INDICATED MOSTLY
CLEAR SKIES ACROSS THE CWA THIS EVENING WITH A FEW HIGH CLOUDS
MOVING ACROSS THE LOWER RIO GRANDE VALLEY AND FIELD OF CUMULUS
CLOUDS ACROSS THE LOWER TX COAST EXTENDING OFFSHORE. CEILINGS ARE
EXPECTED TO DEVELOP TONIGHT AS LOW LEVEL MOISTURE INCREASES WITH A
LOW LEVEL JET DEVELOPING. WINDS ARE EXPECTED TO VEER TO THE SOUTH
AND INCREASE MONDAY. VFR CONDITIONS SHOULD PREVAIL MON AFTERNOON.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  67  84  70  82  69 /   5  10   0   0   0
BROWNSVILLE          68  86  70  92  69 /   5  10   0  10   0
HARLINGEN            66  87  69  92  68 /   5  10   0  10   0
MCALLEN              66  90  69  94  67 /   5  10   0  10   0
RIO GRANDE CITY      66  90  67  94  66 /   5  10   0  10   0
SOUTH PADRE ISLAND   67  84  70  82  69 /   5  10   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SYNOPTIC/GRIDS...58
MARINE/AVIATION...61
MESO...MARTINEZ
Hazardous weather outlook, Apr 24, 9:10 PM CST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1010 PM CDT SUN APR 24 2005

TXZ248>257-251100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
1010 PM CDT SUN APR 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REMAINDER OF TONIGHT.

THUNDERSTORMS WILL MOVE INTO THE EXTREME WESTERN PORTIONS OF THE RIO
GRANDE VALLEY. HEAVY RAIN UP TO ONE-QUARTER OF AN INCH...OCCASIONAL
LIGHTNING AND BRIEF GUSTY WINDS OF 40 MPH WILL BE POSSIBLE WITHIN
THE STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY.

A SMALL CRAFT ADVISORY MAY BE ISSUED MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

PHILO

The radar

The Corpus Christi radar (KCRP), 88 km away, was scanning. The volume nearest the first event began at 07:37 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Brooks

When
April 25, 1:39 AM CST
Where
Brooks County, Falfurrias
Measured
0.75 in hail
Reported by
GOVT OFFICIAL
Coordinates
27.233, -98.150

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451683.